MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY;CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY;CATHETER, PERCUTANEOUS
Model Number G53025
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Cook was notified that the balloon of a cook coda balloon catheter ruptured during a thoracic aortic procedure.The target site was the right thoracic aorta (zone 3).First, a competitor's stent graft was placed.Next the cook coda balloon catheter was positioned.There was no resistance in advancement, and no calcification was observed.After positioning the cook coda balloon catheter, the initial inflation of the balloon was completed using a 50cc syringe with 1:3 diluted contrast agent.During the first inflation in the proximal portion of the competitor's graft, no excessive pressure was applied, and the operator did not experience any sensation of rupture.However, during the second inflation in the proximal portion of the competitor's graft, the coda balloon failed to inflate, indicating a rupture of the device.To complete the procedure, a cook coda balloon catheter from a different lot number was used for inflation.It was reported that the user is a thoracic graft instructor and has extensive experience using thoracic stent grafts and the cook coda balloon catheter and it is unlikely there was a problem with the doctor's usage method.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: d9 - date returned to mfg.Investigation ¿ evaluation: cook was notified that the balloon of a cook coda balloon catheter ruptured during a thoracic aortic procedure.The target site was the right thoracic aorta (zone 3).First, a competitor's stent graft was placed.Next the cook coda balloon catheter was positioned.There was no resistance in advancement, and no calcification was observed.After positioning the cook coda balloon catheter, the initial inflation of the balloon was completed using a 50cc syringe with 1:3 diluted contrast agent.During the first inflation in the proximal portion of the competitor's graft, no excessive pressure was applied, and the operator did not experience any sensation of rupture.However, during the second inflation in the proximal portion of the competitor's graft, the coda balloon failed to inflate, indicating a rupture of the device.To complete the procedure, a cook coda balloon catheter from a different lot number was used for inflation.It was reported that the user is a thoracic graft instructor and has extensive experience using thoracic stent grafts and the cook coda balloon catheter and it is unlikely there was a problem with the doctor's usage method.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), drawings, and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received one used coda balloon catheter.A leak was confirmed and appears to be coming from damage to the middle of the balloon.However, there is evidence to suggest that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot did not reveal any related quality control discrepancies.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook did not review product labeling.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, inspection of the returned device, and the results of the investigation, cook could not establish a definitive cause for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY;CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23532355
Report Number1820334-2025-01388
Device Sequence Number13308577
Product Code DQY
UDI-Device Identifier00827002530256
UDI-Public(01)00827002530256(17)280512(10)16594886
Combination Product (Y/N)N
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53025
Device Catalogue NumberCODA-2-10.0-35-120-40
Device Lot Number16594886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RELAY PRO 30 X 250.
Patient SexUnknown